Alert archive / North Dakota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 71, NWS Bismarck, ND

June 22, 20138 counties in North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at Jun 22, 2013, 10:14 PM CDT for 8 counties in North Dakota. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2013, 10:14 PM CDT (03:14 UTC)
Expired
Jun 22, 2013, 11:15 PM CDT
In force
61 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Burleigh County, ND, Emmons County, ND, Kidder County, ND, Logan County, ND, McLean County, ND, Mercer County, ND, Morton County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 11 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 10:15 PM CDTTSTM WND DMGBismarck, NDTREES DAMAGED IN BISMARCK
Jun 22, 10:21 PM CDTTSTM WND DMGBismarck, ND40 TO 50 FEET TREES UPROOTED ALONG WASHINGTON STREET. REPORTED BY NWS EMPLOYEE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 9:52 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2013-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2013-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1621 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

645 
WUUS53 KBIS 230314
SVRBIS
NDC015-029-043-047-055-057-059-065-230415-
/O.NEW.KBIS.SV.W.0071.130623T0314Z-130623T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
1014 PM CDT SAT JUN 22 2013

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BURLEIGH COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  THIS INCLUDES THE CITY OF BISMARCK
  NORTHERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  KIDDER COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  SOUTHEASTERN MCLEAN COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  SOUTHEASTERN MERCER COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  NORTHERN MORTON COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  OLIVER COUNTY IN SOUTH CENTRAL NORTH DAKOTA
  WESTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 1115 PM CDT

* AT 1012 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM HEBRON TO MANDAN TO 9 MILES SOUTH OF KINTYRE....AND
  MOVING NORTHEAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 70 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS AND OUTBUILDINGS.

* LOCATIONS IMPACTED INCLUDE...
  BISMARCK...CROWN BUTTE LAKE...BRADDOCK...MOFFIT...KINTYRE...
  MENOKEN...DOUBLE DITCH INDIAN VILLAGE...NAPOLEON...MCKENZIE...
  STERLING...BALDWIN...DRISCOLL...HANNOVER...PRICE...CENTER...
  STEELE...WILTON...SANGER...LAKE ISABEL AND REGAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. THESE STORMS 
HAVE A HISTORY OF PRODUCING WINDS OF 70 MPH. PEOPLE OUTSIDE SHOULD 
MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND A FLASH 
FLOOD WARNING IS IN EFFECT FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL 
NORTH DAKOTA. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4663 10107 4682 10210 4686 10210 4739 10160
      4724 9962 4684 9944 4622 9996
TIME...MOT...LOC 0314Z 218DEG 31KT 4690 10199 4683 10087
          4644 9998

HAIL...1.00IN
WIND...70MPH

$$

SIMOSKO/HEINERT
2 follow-up statements
755 
WWUS53 KBIS 230333
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1033 PM CDT SAT JUN 22 2013

NDC015-029-043-047-055-057-059-065-230415-
/O.CON.KBIS.SV.W.0071.000000T0000Z-130623T0415Z/
BURLEIGH ND-EMMONS ND-KIDDER ND-LOGAN ND-MCLEAN ND-MERCER ND-
OLIVER ND-MORTON ND-
1033 PM CDT SAT JUN 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MORTON...OLIVER...SOUTHEASTERN MERCER...SOUTH CENTRAL MCLEAN...
WESTERN LOGAN...KIDDER...NORTHERN EMMONS AND BURLEIGH COUNTIES UNTIL
1115 PM CDT...

AT 1031 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES NORTHEAST OF HEBRON TO 6 MILES EAST OF
BALDWIN TO NAPOLEON...MOVING NORTHEAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
PRICE...DRISCOLL...HANNOVER...CENTER...REGAN...WILTON...SANGER...
STEELE...WING...CROSS RANCH STATE PARK...LAKE ISABEL...FORT CLARK...
ARENA...DAWSON...HENSLER...HAZEN...WASHBURN...TAPPEN...NEW JOHNS LAKE
AND TUTTLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4663 10107 4682 10210 4686 10210 4739 10160
      4724 9962 4684 9944 4622 9996
TIME...MOT...LOC 0333Z 218DEG 31KT 4703 10184 4705 10060
          4657 9983

HAIL...1.00IN
WIND...60MPH

$$

SIMOSKO/HEINERT
027 
WWUS53 KBIS 230415
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1115 PM CDT SAT JUN 22 2013

NDC015-029-043-047-055-057-059-065-230425-
/O.EXP.KBIS.SV.W.0071.000000T0000Z-130623T0415Z/
BURLEIGH ND-EMMONS ND-KIDDER ND-LOGAN ND-MCLEAN ND-MERCER ND-
OLIVER ND-MORTON ND-
1115 PM CDT SAT JUN 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MORTON...OLIVER...
SOUTHEASTERN MERCER...SOUTH CENTRAL MCLEAN...WESTERN LOGAN...
KIDDER...NORTHERN EMMONS AND BURLEIGH COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 4 AM CDT. 

LAT...LON 4663 10107 4682 10210 4686 10210 4739 10160
      4724 9962 4684 9944 4622 9996
TIME...MOT...LOC 0415Z 218DEG 31KT 4732 10152 4733 10027
          4685 9950

$$

HAMILTON/TARDIF-HUBER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 6:52 PM CDT, 3 hours 22 minutes earlier.

Area forecast discussion, Jun 22, 6:52 PM CDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
652 PM CDT SAT JUN 22 2013

.UPDATE...
ISSUED AT 653 PM CDT SAT JUN 22 2013

MAIN ISSUE WITH THE EARLY EVENING UPDATE IS DEALING WITH THE
ONGOING CONVECTION IN WESTERN NORTH DAKOTA AND CONVECTION
DEVELOPING OVER LOGAN AND MCINTOSH COUNTIES IN SOUTHEAST NORTH
DAKOTA. HAVE EXTENDED THE SEVERE THUNDERSTORM WATCH #345 EAST TO
INCLUDE LOGAN...MCINTOSH AND STUTSMAN COUNTIES. BISMARCK 00Z
SOUNDING IS SHOWING GOOD MID LEVEL BULK SHEAR BUT LITTLE SHEAR IN
THE LOW LEVELS. ALSO A POSSIBLE SMALL CAP STILL AROUND 600 MB.
HOWEVER THE CELL IN MCINSOSH AND LOGAN COUNTIES WAS ABLE TO AT
LEAST BRIEFLY BREAK THE CAP. WITH ABUNDANT MOISURE OVER THE AREA
ANY CELLS THAT DO DEVELOP WILL LIKELY PRODUCE VERY HEAVY RAINFALL.
CELLS IN THE FAR WEST PRODUCED OVER AN INCH OF RAIN IN LESS THAN
AN HOUR. WILL NEED TO MONITOR FLASH FLOOD POTENTIAL WITH ANY
SUBSEQUENT CELLS THAT DEVELOP.

ONLY CHANGES WERE TO UPDATE SEVERE WORDING TO COUNTIES ADDED TO
THE SEVERE THUNDERSTORM WATCH.

UPDATE ISSUED AT 405 PM CDT SAT JUN 22 2013

FORECAST UPDATE FOR SEVERE THUNDERSTORM WATCH NUMBER 345.

UPDATED PRODUCTS SENT.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)

ISSUED AT 130 PM CDT SAT JUN 22 2013

FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD STILL STRONG TO
SEVERE STORMS TODAY/TONIGHT ALONG WITH THE POTENTIAL FOR HEAVY
RAINFALL. ADDITIONAL RAINFALL EXPECTED SUNDAY...ALTHOUGH THE RISK
FOR SEVERE THUNDERSTORMS WILL BE LOWER.

CURRENTLY...SOUTHWEST FLOW ALOFT REMAINS OVER THE DAKOTAS AHEAD
OF A LONG WAVE TROUGH CENTERED JUST WEST OF THE ROCKIES. SMALL-
SCALE EMBEDDED S/WV IMPULSES CONTINUE TO EJECT OUT OF THE BASE OF
THE TROUGH THROUGH THE CENTRAL AND NORTHERN PLAINS REGIONS. SFC
TROUGH/FRONTAL BOUNDARY IN PLACE ACROSS CENTRAL NORTH DAKOTA.

WILL SEE A GRADUAL INCREASE IN CHANCES FOR THUNDERSTORMS AS THE
DAY PROGRESSES AS CONVECTIVE PARAMETERS INCREASE ALONG THE SFC
TROUGH/FRONTAL BOUNDARY OVER CENTRAL/EASTERN ND. MODELS STRUGGLING
WITH SMALL-SCALE EMBEDDED WAVES IN SOUTHWEST FLOW ALOFT...BUT SEEM
TO BE AGREEING ON A STRONGER IMPULSE LIFTING THROUGH SOUTH DAKOTA
TOWARDS CENTRAL/EASTERN ND LATER TODAY. AS PROJECTED EARLIER BY
MODELS...0-6KM SHEAR IS INCREASING/EXPANDING EAST FROM WESTERN
NORTH DAKOTA (WHERE IT IS CURRENTLY 40-45KTS) TOWARDS MORE
FAVORABLE INSTABILITY ACROSS THE CENTRAL NEAR THE SFC TROUGH. THIS
TREND IS EXPECTED TO CONTINUE OVER THE NEXT FEW HOURS. STRONG TO
SEVERE STORMS WILL THUS BE POSSIBLE WHERE THE 0-6KM SHEAR AND
MUCAPE APPROACHING 3000 J/KG IS EXPECTED TO COINCIDE LATER TODAY
AND INTO THIS EVENING.

CONVECTION/PRECIPITATION CHANCES DECREASE FROM SOUTH TO NORTH
LATER THIS EVENING...THEN START TO INCREASE WEST LATE TONIGHT AS
THE BASE OF THE UPPER TROUGH/PARENT S/WV IMPULSE SWINGS NORTHEAST
INTO THE WESTERN DAKOTAS. THIS FEATURE CONTINUES NORTH AND EAST
SUNDAY MORNING/AFTERNOON CONTRIBUTING TO WIDESPREAD SHOWERS/SCT
THUNDERSTORMS IN THE MORNING...WITH DECREASING CHANCES FROM
SOUTHWEST TO NORTHEAST INTO SUNDAY AFTERNOON. MINIMAL CHANCES FOR
SEVERE THUNDERSTORMS AFTER TONIGHT WITH WEAKER INSTABILITY
ADVERTISED. STILL COULD SEE A FEW STRONGER STORMS EAST
LINGERING...BUT THE BETTER CHANCES FOR WIDESPREAD SEVERE SHOULD
REMAIN OFF TO OUR SOUTH AND EAST DURING THE DAY SUNDAY.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)

ISSUED AT 130 PM CDT SAT JUN 22 2013

THE PERSISTENT MOIST/UNSTABLE SOUTHWEST FLOW WITH EMBEDDED
SHORTWAVES THAT HAS RESULTED IN DAILY SHOWERS/THUNDERSTORMS WILL
LESSEN THROUGH THE LONG TERM PERIOD...AS THE UPPER FLOW REGIME
TRANSITIONS TO A WESTERLY FLOW WEDNESDAY...AND EVENTUALLY A
NORTHWESTERLY FLOW BY LATE NEXT WEEK. THAT SAID...A CHANCE OF
THUNDERSTORMS WILL CONTINUE MONDAY INTO TUESDAY AS ANOTHER SHORTWAVE
TROUGH AND ASSOCIATED SURFACE FRONT MOVES ACROSS WESTERN AND CENTRAL
NORTH DAKOTA. SOUTHERLY BOUNDARY LAYER TO H85 WINDS WILL ADVECT
HIGHER SFC TO H85 DEWPOINTS MONDAY AFTERNOON THROUGH TUESDAY.
SURFACE DEWPOINTS WILL RISE TO THE UPPER 60S TO AROUND 70F...FEELING
VERY MUGGY AND HUMID. SURFACE LOW PRESSURE IN EASTERN MONTANA MONDAY
WILL TRAVERSE THROUGH WESTERN AND CENTRAL NORTH DAKOTA MONDAY NIGHT
AND TUESDAY RESULTING IN A CHANCE FOR THUNDERSTORMS. DRIER/MORE
STABLE AIR WILL FILTER IN BY LATE TUESDAY WEST...AND TUESDAY
NIGHT/WEDNESDAY CENTRAL AS THE UPPER FLOW BECOMES WESTERLY BEHIND
THE DEPARTING SHORTWAVE AND SURFACE LOW/COLD FRONT.
WEDNESDAY/WEDNESDAY NIGHT WILL BE DRY. RIDGE OF HIGH PRESSURE
MAINTAINS PAST TRENDS IN THE LONG TERM MODELS TO BUILD OVER THE FOUR
CORNERS WITH AMPLIFICATION OF THE RIDGE AXIS INTO SOUTHERN CANADA. A
COMPENSATORY DOWNSTREAM NORTHWESTERLY FLOW RESULTS OVER NORTH DAKOTA
THURSDAY INTO SATURDAY. COUPLE OF RIDGE TOPPERS EMBEDDED WITHIN THE
NORTHWEST FLOW MAY ENHANCE THE DEVELOPMENT OF THUNDERSTORMS
ESPECIALLY AT NIGHT...ACROSS THE NORTH CENTRAL AND EAST CENTRAL
ZONES. WILL CONTINUE TO LOOK AT THOSE TRENDS IN FUTURE MODEL RUNS.

EXPECT WARM AND HUMID CONDITIONS MONDAY INTO TUESDAY WITH HIGHS WELL
INTO THE 80S...THEN LESS HUMID WEDNESDAY THROUGH SATURDAY BUT
REMAINING WARM WITH HIGHS IN THE UPPER 70S TO LOWER 80S. OVERNIGHT
LOWS WARMEST MONDAY NIGHT WITH WIDESPREAD MID TO UPPER 60S...FOLLOWED
BY MID TO UPPER 60S FOR LOWS TUESDAY MORNING IN EAST CENTRAL NORTH
DAKOTA WITH THE WEST COOLING INTO THE UPPER 50S. OVERNIGHT LOWS
THEREAFTER WILL REMAIN AROUND 60F WEDNESDAY THROUGH SATURDAY ACROSS
WESTERN AND CENTRAL NORTH DAKOTA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 653 PM CDT SAT JUN 22 2013

VFR CONDITIONS TO START WITH AT ALL TAF SITES. ADDED A TEMPO FOR
THUNDER AT BOTH KDIK AND KISN TO START THE TAF PERIOD WITH CELLS
NEAR THESE SITES. CONTINUED MENTION OF THUNDER AT ALL SITES
THROUGH AROUND 06-08 UTC. BROUGHT A PERIOD OF MVFR CEILINGS SUNDAY
MORNING TO KJMS AS FLOW REMAINS EASTERLY HERE. WINDS TRY TO SHIFT
WEST AT REMAINING TAF SITES...WHICH SHOULD HELP TO MINIMIZE MVFR
CLOUDINESS. BROUGHT ANOTHER CHANCE OF THUNDER TO TAF SITES SUNDAY
AFTERNOON.

&&

.HYDROLOGY...

ISSUED AT 130 PM CDT SAT JUN 22 2013

WILL MAINTAIN THE FLASH FLOOD WATCH AS IS SOUTH CENTRAL AND
ACROSS THE JAMES RIVER VALLEY WITH CONTINUED CHANCES FOR STRONG TO
SEVERE THUNDERSTORMS NOW THROUGH SUNDAY AFTERNOON. ADDITIONAL
HEAVY RAINFALL OF 1 TO 3 INCHES...LOCALLY HIGHER AMOUNTS...WILL
BE POSSIBLE FOR THOSE LOCATIONS THAT HAVE SEEN SIGNIFICANT
RAINFALL AMOUNTS THE PAST FEW DAYS. SOILS HAVE LITTLE TO NO
CAPACITY TO HOLD ADDITIONAL WATER...ENHANCING RUNOFF AND THE
POTENTIAL TO AGGRAVATE THE ONGOING OVERLAND FLOODING ACROSS THE
AREA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR NDZ023-025-036-037-
046>048-050-051.

&&

UPDATE...TWH
SHORT TERM...NH
LONG TERM...KS
AVIATION...TWH
HYDROLOGY...NH
Hazardous weather outlook, Jun 22, 1:53 PM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
153 PM CDT SAT JUN 22 2013

NDZ023-025-036-037-046>048-050-051-231900-
WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
153 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT THROUGH SUNDAY. MULTIPLE PERIODS
OF THUNDERSTORMS WILL INCREASE THE CHANCE FOR FLASH FLOODING.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...WITH
LOCALLY HEAVY RAINFALL POSSIBLE. SOME STORMS MAY BE SEVERE WITH
LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY THROUGH
TUESDAY NIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER NORTH CENTRAL AND
EAST CENTRAL NORTH DAKOTA THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE
NATIONAL WEATHER SERVICE IN BISMARCK OR TO LOCAL LAW ENFORCEMENT.

NDZ004-011-012-231900-
BOTTINEAU-WARD-MCHENRY-
153 PM CDT SAT JUN 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS PARTS OF NORTH CENTRAL
NORTH DAKOTA. FOR DETAILS GO TO WWW.WEATHER.GOV/BIS. CLICK ON THE
RIVERS AND LAKES TAB NEAR THE TOP OF THE MAIN PAGE.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...WITH
LOCALLY HEAVY RAINFALL POSSIBLE. SOME STORMS MAY BE SEVERE WITH
LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY THROUGH
TUESDAY NIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER NORTH CENTRAL AND
EAST CENTRAL NORTH DAKOTA THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE
NATIONAL WEATHER SERVICE IN BISMARCK OR TO LOCAL LAW ENFORCEMENT.

NDZ001>003-005-009-010-013-017>022-031>035-040>045-231900-
DIVIDE-BURKE-RENVILLE-ROLETTE-WILLIAMS-MOUNTRAIL-PIERCE-MCKENZIE-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-GOLDEN VALLEY-BILLINGS-STARK-
MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
153 PM CDT SAT JUN 22 2013 /1253 PM MDT SAT JUN 22 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT...WITH
LOCALLY HEAVY RAINFALL POSSIBLE. SOME STORMS MAY BE SEVERE WITH
LARGE HAIL...DAMAGING WINDS...AND PERHAPS AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE MONDAY THROUGH
TUESDAY NIGHT.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS OVER NORTH CENTRAL AND
EAST CENTRAL NORTH DAKOTA THURSDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE
NATIONAL WEATHER SERVICE IN BISMARCK OR TO LOCAL LAW ENFORCEMENT.

HEINERT/SIMOSKO

In the hours before

Local storm report, Jun 22, 9:42 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
942 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     FLASH FLOOD      BISMARCK                46.81N 100.78W
06/22/2013                   BURLEIGH           ND   TRAINED SPOTTER

            5 TO 6 INCHES OF WATER OVER 12TH AVENEUE NEAR THE
            INTERSECTION WITH BISMARCK EXPRESSWAY.

&&

LHUBER
Local storm report, Jun 22, 9:50 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
950 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     HEAVY RAIN       BISMARCK                46.81N 100.78W
06/22/2013  M1.00 INCH       BURLEIGH           ND   OTHER FEDERAL

            ONE INCH OF RAIN IN TEN MINUTES. REPORTED BY NWS
            EMPLOYEE.

&&

LHUBER
Local storm report, Jun 22, 9:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
956 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     TSTM WND GST     MOTT                    46.37N 102.33W
06/22/2013  E60 MPH          HETTINGER          ND   TRAINED SPOTTER

            TORRENTIAL RAIN WAS ALSO REPORTED.

&&

KSIMOSKO
Local storm report, Jun 22, 9:58 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
958 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 PM     FLASH FLOOD      BISMARCK                46.81N 100.78W
06/22/2013                   BURLEIGH           ND   OTHER FEDERAL

            ONE FOOT OF WATER OVER ROADWAY NEAR 26TH AND ROSSER.
            REPORTED BY NWS EMPLOYEE.

&&

LHUBER
Local storm report, Jun 22, 10:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1008 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0926 PM     TSTM WND GST     BISMARCK                46.81N 100.78W
06/22/2013  E70 MPH          BURLEIGH           ND   BROADCAST MEDIA

            VERY HEAVY RAIN AND HAIL UP TO THE SIZE OF NICKELS ALSO
            REPORTED

&&

KSIMOSKO
Local storm report, Jun 22, 10:10 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1010 PM CDT SAT JUN 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     3 S BISMARCK            46.76N 100.78W
06/22/2013  E60 MPH          BURLEIGH           ND   TRAINED SPOTTER

&&

LHUBER

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 7:29 PM CDTSevere Thunderstorm WarningBISEmmons, Kidder, Logan61 min
Jun 22, 7:59 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Sioux61 min
Jun 22, 8:13 PM CDTSevere Thunderstorm WarningBISKidder62 min
Jun 22, 8:30 PM CDTSevere Thunderstorm WarningBISGrant, Sioux60 min
Jun 22, 8:30 PM CDTSevere Thunderstorm WarningBISBurleigh, Emmons, Morton, Sioux60 min
Jun 22, 8:43 PM CDTSevere Thunderstorm WarningBISAdams, Grant, Hettinger, Sioux47 min
Jun 22, 9:14 PM CDTAreal Flood AdvisoryBISBurleigh, Emmons, Grant, Kidder, Morton, Oliver and 1 more12 hr
Jun 22, 9:15 PM CDTSevere Thunderstorm WarningBISBurleigh, Morton45 min
Jun 22, 9:17 PM CDTSevere Thunderstorm WarningBISKidder, Wells58 min
Jun 22, 9:25 PM CDTSevere Thunderstorm WarningBISAdams, Burleigh, Emmons, Grant, Hettinger, Morton and 3 more50 min
Jun 22, 9:38 PM CDTFlash Flood WarningBISBurleigh, Morton6 hr
Jun 22, 9:53 PM CDTFlash Flood WarningBISAdams, Emmons, Grant, Hettinger, Morton, Sioux6 hr
Jun 22, 10:03 PM CDTSevere Thunderstorm WarningBISSheridan, Wells57 min
Jun 22, 10:19 PM CDTHigh Wind WarningBISAdams, Grant, Hettinger101 min
Jun 22, 10:47 PM CDTSevere Thunderstorm WarningBISMcHenry, Pierce58 min
Jun 22, 10:49 PM CDTSevere Thunderstorm WarningBISBurleigh, Kidder, McLean, Sheridan, Stutsman, Wells56 min

Nearby

Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.